Jump to content

Photo

Spironolactone Diaries

hormonal spironolactone zinc vegetarian

2 replies to this topic

#1 SendMeAngels

SendMeAngels

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 156
    Likes: 26
About Me
  • Gender:Female
  • Joined: 21-August 12

Achievements

     

Posted 02 November 2012 - 08:46 PM

Overview:

I have been taking 100 mg of Spironolactone since November 2011. I am not taking it with hormonal birth control pills because I do not like the way they make me feel. My doctor warned me that this medication (especially in high doses) caused irregular periods. And that it does.

After an initial breakout on the Spironolactone that lasted approximately 3 months, my skin cleared. I had no active pimples from April to the middle of July. I had two small clogged pores on my chin, so I decided to use a tube of Retin A Micro I had used in the past. After about a week and a half of using the micro, my acne went from very mild to severe. I had angry large red pimples all over my cheeks, around my lips, on my chin, and on my jawline. My dermatologist explained that I could break out until the 3rd month of use. But here I am at almost 4 months, and my acne is not improving.

I did get my hormones tested, and my doctor said that because my LH and FSH hormones were not high but not at the correct ratio, it was possible that I had Polycystic Ovarian Syndrome, which would explain the persistent acne. But because I don't have any other symptoms, she thinks the Spironolactone is likely the cause of my uneven ratio and irregular periods. She did however, bump my dosage of Spironolactone to 150 mg. If this dosage of Spironolactone does not eliminate my acne, I will be seeing an endocrinologist.

Current Products:

Vegetarian diet with no dairy (currently underweight because of my food restrictions)
Women's daily multivitamin
Zinc 50 mg (this has not helped improve my acne)
Spironolactone 150 mg every morning
Vanoxide HC (used as a spot treatment)
Retin A Micro (though I may be stopping this shortly)
CeraVe PM moisturizer twice daily


Week 1:
When I began taking the increased dosage, I had two large inflamed pimples. One was on my chin, the other on my cheek. Several clogged pores near the creases of my nose. My face is covered in PiH from the Retin A Micro.

Week 2:
Large VERY painful red pimple on cheek. One tiny bump on chin, 5-6 clogged pores near creases of nose. One pimple almost on lip (though this one is vanishing before it really started).

Noted side effects:
Increased thirst and urination
Possible weight loss
Skin and hair slightly less oily

#2 dizzyabby

dizzyabby

    Junior Member

  • Members
  • Posts & Likes
    Posts: 40
    Likes: 10
About Me
  • Gender:Female
  • Location:UK
  • Interests:Reading, singing, playing piano, my pets
  • Joined: 03-May 13

Posted 04 May 2013 - 10:58 AM

Hey there, iv just started on spiro about a week ago. how r u getting on with it now??

 

 

Abby xxx



#3 allisonmk91

allisonmk91

    New Member

  • Members
  • Posts & Likes
    Posts: 2
    Likes: 0
About Me
  • Joined: 09-November 13

Posted 09 November 2013 - 09:13 AM

I've been on it for a little over 3 months and the same thing is happening to me. My dermatologist also put me on acetone for a topical cream. But have very large and painful pimples ALL over my cheeks. It's too embarrassing to where I can't even go without make up. I'm hoping yours improves! Mine hasn't, but they just upped my dosage and i've been told to keep waiting to see if it works. Best of luck




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users